Alert archive / Virginia / Tornado Warnings in 2014

Tornado Warning 3, NWS Wakefield, VA

February 21, 2014Essex County, Richmond County, Westmoreland County, Virginia

NWS Wakefield, VA issued this tornado warning at Feb 21, 2014, 12:02 PM EST for Essex County, Richmond County, Westmoreland County, Virginia. It was in force for 28 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2014, 12:02 PM EST (17:02 UTC)
Expired
Feb 21, 2014, 12:30 PM EST
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Essex County, VA, Richmond County, VA, Westmoreland County, VA

The radar

The Sterling radar (KLWX), 111 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 12:05 PM ESTHAIL 1Chance, VAQUARTER SIZE HAIL COVERING THE GROUND.
Feb 21, 12:10 PM ESTTSTM WND DMG1 Ssw Horners, VATREES DOWN. FARM SHEDS DAMAGED.
Feb 21, 12:10 PM ESTHAIL 12 N Jenkins Landing, VAQUARTER SIZE HAIL.
Feb 21, 12:12 PM ESTTSTM WND DMG1 Nnw Foneswood, VAEXCESSIVE AMOUNT OF DOWNED TREES...MORE THAN 10 AND FINDING MORE VIA COUNTY EMT
Feb 21, 12:12 PM ESTTSTM WND DMGFlat Iron, VAROOF OFF A HOUSE ON FLAT IRON ROAD IN THE BAINSVILLE AREA. NUMEROUS TREES AND POWER LINES DOWN.
Feb 21, 12:12 PM ESTTORNADOFoneswood, VAEF0 TORNADO DOWNED OR SHEARED OFF NUMEROUS TREES OVER A 0.8 MILE BY 25 YARD PATH THAT ENDED ABOUT 1.5 MILES NE OF FONESWOOD.
Feb 21, 12:15 PM ESTTSTM WND DMG1 Nnw Foneswood, VAEXCESSIVE AMOUNT OF DOWNED TREES...MORE THAN 10 AND FINDING MORE VIA COUNTY EMT
Feb 21, 12:15 PM ESTTSTM WND DMG1 Sse Stratford Hall, VAMULTIPLE TREES AND POWER LINES DOWN
Feb 21, 12:15 PM ESTTSTM WND DMGColes Point, VAMULTIPLE TREES AND POWER LINES DOWN
Feb 21, 12:20 PM ESTTSTM WND DMG1 Sse Stratford Hall, VAMULTIPLE TREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 10:39 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WFUS51 KAKQ 211702
TORAKQ
VAC057-159-193-211730-
/O.NEW.KAKQ.TO.W.0003.140221T1702Z-140221T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1202 PM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN ESSEX COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN RICHMOND COUNTY IN EAST CENTRAL VIRGINIA...
  CENTRAL WESTMORELAND COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 1230 PM EST

* AT 1159 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CHAMPLAIN...AND
  MOVING NORTHEAST AT 55 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  NEWLAND AROUND 1210 PM EST.
  MONTROSS AROUND 1215 PM EST.
  COLES POINT AROUND 1225 PM EST.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE POTOMAC
MILLS...FONESWOOD...PEEDS...SINGERLY...WESTMORELAND STATE...
TEMPLEMAN...STRATFORD HALL...LERTY...MOUNT HOLLY AND CURRIOMAN
LANDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3817 7684 3817 7675 3815 7659 3810 7659
      3792 7704 3795 7707 3800 7708 3801 7709
      3802 7713 3804 7712 3807 7716 3820 7690
TIME...MOT...LOC 1702Z 235DEG 50KT 3804 7700

$$

SCALORA
2 follow-up statements
109 
WWUS51 KAKQ 211713
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1213 PM EST FRI FEB 21 2014

VAC057-211723-
/O.CAN.KAKQ.TO.W.0003.000000T0000Z-140221T1730Z/
ESSEX VA-
1213 PM EST FRI FEB 21 2014

...THE TORNADO WARNING FOR NORTHWESTERN ESSEX COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

LAT...LON 3817 7684 3816 7669 3815 7659 3810 7659
      3798 7689 3799 7691 3807 7692 3809 7698
      3811 7700 3809 7702 3811 7705 3813 7705
      3820 7690
TIME...MOT...LOC 1713Z 235DEG 50KT 3813 7684

$$

VAC159-193-211730-
/O.CON.KAKQ.TO.W.0003.000000T0000Z-140221T1730Z/
RICHMOND VA-WESTMORELAND VA-
1213 PM EST FRI FEB 21 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL WESTMORELAND AND
NORTHWESTERN RICHMOND COUNTIES UNTIL 1230 PM EST...

AT 1208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR NEWLAND...OR NEAR
MONTROSS...MOVING NORTHEAST AT 50 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  COLES POINT AROUND 1225 PM EST.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE CURRIOMAN
LANDING AND ERICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

&&

LAT...LON 3817 7684 3816 7669 3815 7659 3810 7659
      3798 7689 3799 7691 3807 7692 3809 7698
      3811 7700 3809 7702 3811 7705 3813 7705
      3820 7690
TIME...MOT...LOC 1713Z 235DEG 50KT 3813 7684

$$

SCALORA
630 
WWUS51 KAKQ 211725
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1225 PM EST FRI FEB 21 2014

VAC159-193-211735-
/O.EXP.KAKQ.TO.W.0003.000000T0000Z-140221T1730Z/
RICHMOND VA-WESTMORELAND VA-
1225 PM EST FRI FEB 21 2014

...THE TORNADO WARNING FOR CENTRAL WESTMORELAND AND NORTHWESTERN
RICHMOND COUNTIES WILL EXPIRE AT 1230 PM EST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.

LAT...LON 3817 7684 3816 7669 3815 7659 3810 7659
      3798 7689 3799 7691 3807 7692 3809 7698
      3811 7700 3809 7702 3811 7705 3813 7705
      3820 7690
TIME...MOT...LOC 1725Z 235DEG 50KT 3822 7666

$$

SCALORA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Feb 21, 10:47 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 21, 10:47 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1047 AM EST FRI FEB 21 2014

.SYNOPSIS...
A WARM FRONT LIFTS NORTH OF THE REGION THIS MORNING. A COLD FRONT
CROSSES THE AREA THIS AFTERNOON...MOVING OFFSHORE THIS EVENING.
HIGH PRESSURE AND DRIER CONDITIONS RETURN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...A TORNADO WATCH HAS BEEN ISSUED FOR MOST OF THE WAKEFIELD
CWA UNTIL 5 PM THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL
CROSS THE AREA TODAY AND WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS...HEAVY RAINFALL...AND POTENTIALLY ISOLATED TORNADOES.

PREVIOUS DISCUSSION...11Z MSAS SHOWING WARM FRONT SLOWLY WORKING
ITS WAY N ACROSS THE FA (GED-XSA-RIC-AVC-DAN LINE AT 11Z)
RESULTING IN A LARGE TEMP RANGE. CRNTLY 45 AT FVX AND 68 AT PTB.
GUSTY S-SW WINDS SOUTH OF THIS BOUNDARY WITH LITTLE IF ANY WINDS
NORTH OF IT. THE LOCATION OF THIS FRONTAL BNDRY MAY LIKELY HAVE AN
IMPACT ON THE WX ACROSS THE NWR CORNER OF FA LATER THIS MORNING.
ALSO NOTING FOG WITH VSBYS AOB 1/2 NM ALONG THE VA/MD ERN SHORE
BEACHES.

MAIN COLD FRONT STILL WEST OF MTS WITH THE LINE OF CONVECTION
WEAKENING OVER THE PAST FEW HOURS. MODELS CONTINUE TO MOVE WARM
FRONT NORTH PUTTING ENTIRE FA INTO WARM SECTOR. WILL BASE MORNING
FORECAST ON THIS OCCURRING USING THE LOGIC THAT THE LINE OF CONVECTION
WILL INTENSIFY AGAIN ONCE IT GETS INTO THE WARM SECTOR E OF MTS.

ALL MODELS MOVE COLD FRONT ACROSS FA FROM LATE MORNING ACROSS THE
WESTERN PIEDMONT...REACHING THE COAST BY 00Z. SPC CONTS TO HAVE JUST
THE ENTIRE FA IN A SLGHT RISK FOR DAMAGING WIND GUSTS WITH LINE OF
CONVECTION AS IT TRAVERSES W-E THIS AFTRN AND ERLY EVE. THE SPOILER
IN THE FRONTAL MOVEMENT WILL BE A NERN MOVING S/W CURRENTLY LOCATED
OVR NRN ALA. THIS FEATURE PROGGED TO MOVE NE TO A POSITION OVER NERN
NC BY 00Z BEFORE THE ENTIRE SYSTM MOVES OFFSHORE THIS EVE.

BEST CHC FOR ANY SGNFCNT SVR WX (LARGE HAIL & DAMAGING WINDS) WILL
BE ACROSS SERN VA/NE NC BTWN 18-00Z INVOF THE S/W MOVING NE ALONG THE
BOUNDARY. THIS IS THE AREA THAT WILL HAVE THE MOST TIME FOR DYTME
HEATING TO OCCUR...BEST LL MSTR & BEST SHEAR. OTW...STRNG TO PSBL
DAMAGING WIND GUSTS PSBL IN CONVECTION LINE SEGMENTS JUST AHEAD OF
FRONT. POPS START OFF SLOW BUT QUICKLY INCREASE TO CATEGORICAL AS
LINE OF CONVECTION CROSSES THE AREA. DATA ALSO SUPPORTS SOME RAIN
WITH EMBEDDED THUNDER JUST BEHIND THE FRNT FOR AN HOUR OR TWO
BEFORE QUICK DRYING PUNCHES INTO WESTERN COUNTIES. UPSHOT...GNRLLY
A 2-4 HR PERIOD OF RAIN AT ANY ONE LOCATION WITH PCPN ENDING W OF
I95 BY 21Z.

TMPS TRICKY ESPECIALLY IF WRM FRONT DOES NOT CLEAR WEDGE FAVORED
AREAS. HIGHS IN 60S TO L70S SERN AREAS WITH STDY OR SLOWLY FALLING
READINGS IN THE AFTRN ACROSS WRN COUNTIES.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
CONVECTION ACROSS SERN COASTAL AREAS THIS EVENING QUICKLY ENDS WITH
TSCTNS SHOW DRYING W-E. DECREASING CLOUDINESS WITH SKIES BECOMING
MSTLY CLR TO PT CLDY. WEAK CAA QUICKLY RETURNS TMPS / DP TMPS BACK
TO REALITY WITH LOWS DROPPING INTO THE 30S.

HIGH PRESSURE (OF PACIFIC ORIGIN) BUILDS EAST ACROSS THE SERN US SAT
& SAT NIGHT THEN MOVES TO A POSITION ALONG THE CAROLINA COAST SUN.
DESPITE SOME PERIODIC CLOUD COVER FROM TIME TO TIME...EXPECT A DRY
AND MILD WEEKEND AHEAD. HIGHS SAT 60-65. LOWS SAT NITE IN THE 30S.
WARMER SUNDAY AHEAD OF NXT APPRCHG COLD FRONT. HIGHS IN THE M-U60S
EXCEPT L60S ERN SHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH LATITUDES CONTINUE TO BE DOMINATED BY A DYNAMIC/HIGHLY
AMPLIFIED PATTERN THROUGH THE EXTENDED. QUASI-ZONAL FLOW OVER THE
CONUS TO BEGIN THE EXTENDED WILL AMPLIFY EARLY NEXT WEEK...
CHARACTERIZED BY A MEAN RIDGE IN THE WEST AND DEEPENING TROUGH IN
THE EAST. SHORTWAVE ENERGY IN THE NRN STREAM...ROUNDING THE BASE
OF A STRONG -2 TO -3 STD DEV UPPER LOW...WILL IMPACT THE NE INTO
THE MID- ATLANTIC THROUGH THE EXTENDED. HOWEVER...THESE WAVES ARE
TYPICALLY DIFFICULT TO TIME AND THERE REMAINS LARGE SPREADS IN
ENSEMBLE GUIDANCE AND DETERMINISTIC RUNS. THE FIRST WAVE WILL PUSH
A CLIPPER FRONT THROUGH THE REGION SUN NIGHT-MON MORNING. FRONTAL
PASSAGE ANTICIPATED TO BE DRY AS PROFILES SHOW LIMITED NRN STREAM
MOISTURE AND WLY FLOW. HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING
FRONT MON. SPATIAL AND TIMING DIFFERENCES WITH THE SFC HIGH RESULT
IN A TRICKY TEMP FORECAST MON AS LOW LEVEL THICKNESSES BTWN
GFS/GEFS AND ECMWF ARE NEARLY 30 M. THE RESULT WOULD BE HIGHS IN
THE MID 40S OR MID 50S. PREFERRED AN ENSEMBLE/WPC APPROACH TO
SMOOTH OUT THE DIFFERENCES FOR THE TIME BEING WITH TEMPS SLIGHTLY
BELOW SEASONAL NORMS (HIGHS MID 40S NORTH TO LOW 50S SOUTH). THE
NEXT SHORTWAVE WILL TRAVERSE THE NE STATES TUES AS A WEAK SRN
STREAM WAVE DEVELOPS A LOW ALONG THE STALLED COLD FRONT OVER THE
GULF STATES. MODELS KEEP ANY MEASURABLE PRECIP SOUTH OF THE
REGION...WHICH MATCHES WELL WITH THE DEEPENING TROUGH OVER THE ERN
CONUS. WHILE CONDITIONS WILL REMAIN DRY TUES...DO ANTICIPATE
INCREASING CLOUDS THROUGH THE DAY. MORE POTENT SHORTWAVE DIGGING
OVER THE GREAT LAKES LATE TUES-TUES NIGHT AND INCREASING WINDS
ALOFT WILL DEVELOP A STRONGER WAVE ALONG THE FRONT OFF THE SE
COAST TUES NIGHT. LOW WILL LIFT OFF THE MID-ATLANTIC COAST WEDS
MORNING. HAVE OPTED TO MAINTAIN SLIGHT CHANCE POPS INLAND DUE TO
UNCERTAINTY (WHILE THE TREND MAY BE TO TAKE THEM OUT) BUT HAVE
INCREASED THE COAST TO LOW END CHANCE POPS TUES NIGHT-WEDS
MORNING. TEMPS MAY BE COLD ENOUGH FOR FROZEN PRECIP BUT CAA LOOKS
MARGINAL DUE TO NO STRONG HIGH PRESSURE TO THE NORTHWEST...SO HAVE
OPTED FOR RAIN OR SNOW WORDING AS FAR SOUTH AS CENTRAL VA. HIGH
PRESSURE BUILDS IN FROM THE WEST WED AFTERNOON THROUGH THE END OF
THE EXTENDED PERIOD...RESULTING IN MOSTLY CLEAR SKIES AND DRY/COOL
CONDITIONS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
POSITIONING OF THE WARM FRONT THIS MORNING IS MAKING FOR AN
INTERESTING MIX OF LOWER CIGS BTWN 1500-3000 FT AGL...GUSTY WINDS
SOUTH OF THE WARM FRONT...AND PATCHY FOG ON THE ATLANTIC SIDE OF
THE MD/VA EASTERN SHORE. THE WARM FRONT WILL CONTINUE TO LIFT
NORTH AND OUT OF THE AREA THE REST OF THIS MORNING. MEANWHILE...A
STRONG COLD FRONT WILL CROSS THE MID ATLANTIC REGION LATER THIS
MORNING INTO EARLY THIS EVENING. GUSTY S-SW WINDS WILL BEGIN TO
STRENGTHEN BY MID-LATE MORNING AS THE COLD FRONT APPROACHES FROM
THE WEST. GUSTS UP TO 30 KT ARE ANTICIPATED. THUNDERSTORMS ARE
ALSO EXPECTED TO DEVELOP JUST AHEAD OF THE COLD FRONT. MAIN THREAT
WITH ANY THUNDERSTORM TODAY WILL BE GUSTY WINDS UP TO 40
KT...LOCALLY HIGHER UNDER STRONGER STORM CORES...AND MODERATE TO
HEAVY RAINFALL. EXPECT A QUICK REDUCTION TO CIGS/VIS AS STORMS
PASS THROUGH THE AREA.

CIGS SHOULD QUICKLY IMPROVE TO VFR FOLLOWING THE FRONTAL PASSAGE.
MODEL SOUNDINGS INDICATE CLEAR SKIES AREAWIDE BY 22/0600Z. WINDS
ARE ALSO ANTICIPATED TO DIMINISH THROUGH THIS EVENING AS THE WIND
DIRECTION BECOMES MORE W-WNW. SPEEDS OF 5 KT OR LESS WILL BE
COMMON AFTER MIDNIGHT TONIGHT. HIGH PRESSURE RETURNS TO THE MID
ATLANTIC REGION DURING THE WEEKEND AND DRY/QUIET VFR CONDITIONS
ARE EXPECTED.

&&

.MARINE...
SCA IS IN EFFECT FOR ALL THE WATERS. SOUTH TO SOUTHWEST WINDS WILL
SLOWLY INCREASING AHEAD OF A COLD FRONT SET UP TO MOVE ACROSS THE
WATERS THIS AFTERNOON. ELEVATED SENSORS WERE REGISTERING HIGHER
VELOCITIES DUE TO THE LACK OF MIXING DOWN TO THE WATER SURFACE AND
THIS SHOULD CONTINUE THE REST OF THE MORNING. HAVE ALSO CUT BACK ON
THE SEAS FROM BOTH EARLIER FORECASTS AND THE MODELS...AGAIN DUE TO
LOWER VELOCITIES REACHING THE WATER SURFACE.

WINDS DIMINISH WITHIN A FEW HOURS FOLLOWING THE FRONTAL PASSAGE.
HAVE SCA ENDING AT 00Z EXCEPT NORTH OF CAPE CHARLES WHERE IT
CONTINUES UNTIL 03Z.

A QUIET PERIOD WILL FOLLOW LATE TONIGHT THROUGH SUNDAY. THE NEXT
COLD FRONT WILL LIKELY BRING NEW SCA SUNDAY NIGHT AND MONDAY WITH
WINDS FROM THE NW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     ANZ630>638-656-658.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ650-
     652-654.

&&

SYNOPSIS...MPR
NEAR TERM...BMD/MPR
SHORT TERM...MPR
LONG TERM...SAM
AVIATION...BMD
MARINE...LSA
Hazardous weather outlook, Feb 21, 10:44 AM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1044 AM EST FRI FEB 21 2014

MDZ021>025-NCZ012>017-030>032-102-VAZ062>100-221545-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
1044 AM EST FRI FEB 21 2014

...TORNADO WATCH 24 IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA TODAY. THE
PRIMARY THREAT WILL BE STRONG DAMAGING WIND GUSTS...HEAVY
RAINFALL...AND POTENTIALLY ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060-061-221545-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
1044 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT CROSSES
THE AREA TODAY. THE PRIMARY THREAT WILL BE GUSTY THUNDERSTORM WINDS
AND MODERATE TO HEAVY RAINFALL. THE STRONGEST STORMS ARE EXPECTED
TO OCCUR IN THE AFTERNOON...MAINLY EAST OF INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS WILL CROSS THE AREA THIS MORNING WITH WIND
GUSTS UP TO 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEROSA

In the hours before

Special weather statement, Feb 21, 10:17 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1017 AM EST FRI FEB 21 2014

VAZ048-049-060>062-065>069-211600-
AMELIA-CUMBERLAND-FLUVANNA-GOOCHLAND-LOUISA-LUNENBURG-MECKLENBURG-
NOTTOWAY-POWHATAN-PRINCE EDWARD-
1017 AM EST FRI FEB 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CUMBERLAND...FLUVANNA...GOOCHLAND...PRINCE EDWARD...POWHATAN...
MECKLENBURG...LUNENBURG AND NOTTOWAY COUNTIES THROUGH 1100 AM EST...

AT 1016 AM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF TRENTS
MILL TO 35 MILES SOUTHWEST OF NELSON...OR ALONG A LINE EXTENDING FROM
6 MILES WEST OF DILLWYN TO 26 MILES WEST OF CREEDMOOR...MOVING
NORTHEAST AT 35 MPH.

AREAS IMPACTED BY THESE STORMS INCLUDE   SHORES AROUND 1025 AM EST...
  CENTRAL PLAINS...
  WILMINGTON...
  FERNCLIFF...
  LOUISA...
  RICHARDSON...
  FARMVILLE...
  CLARKSVILLE...
  VICTORIA...
  PALMYRA...
  CUMBERLAND...

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3668 7871 3688 7850 3705 7845 3720 7870
      3726 7869 3740 7859 3735 7846 3768 7824
      3775 7845 3781 7849 3814 7821 3810 7783
      3801 7769 3773 7780 3771 7774 3699 7797
      3702 7801 3655 7808 3654 7872

DEROSA
Special weather statement, Feb 21, 11:02 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 AM EST FRI FEB 21 2014

VAZ060>063-065>071-079-080-211700-
AMELIA-BRUNSWICK-CHESTERFIELD-CUMBERLAND-DINWIDDIE-GOOCHLAND-HANOVER-
HENRICO-LUNENBURG-MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-
1102 AM EST FRI FEB 21 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...CHESTERFIELD...
CUMBERLAND...GOOCHLAND...HANOVER...HENRICO...CITY OF RICHMOND...
PRINCE EDWARD...POWHATAN...MECKLENBURG...LUNENBURG...BRUNSWICK...
DINWIDDIE AND NOTTOWAY COUNTIES THROUGH NOON EST...

AT 1101 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM RICE TO 13 MILES SOUTHWEST OF CLARKSVILLE...OR
ALONG A LINE EXTENDING FROM 8 MILES EAST OF LONGWOOD UNIVERSITY TO 9
MILES SOUTHEAST OF VIRGILINA...MOVING NORTHEAST AT 55 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  MORVEN AROUND 1110 AM EST...
  LUNENBURG AROUND 1115 AM EST...
  POWHATAN AROUND 1120 AM EST...
  GOODWINS STORE AROUND 1125 AM EST...
  BRACEY AROUND 1130 AM EST...
  SABOT AROUND 1135 AM EST...

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3737 7825 3780 7740 3779 7739 3778 7740
      3778 7738 3658 7788 3654 7803 3654 7866

ESEYMOUR
Special weather statement, Feb 21, 11:41 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1141 AM EST FRI FEB 21 2014

VAZ063-064-071>074-211715-
CAROLINE-ESSEX-HANOVER-HENRICO-KING AND QUEEN-KING WILLIAM-
1141 AM EST FRI FEB 21 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS HANOVER...HENRICO...
ESSEX...KING AND QUEEN...KING WILLIAM AND CAROLINE COUNTIES THROUGH
1215 PM EST...

AT 1141 AM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DAWN...OR ABOUT 8 MILES NORTHEAST OF ASHLAND...MOVING NORTHEAST AT 45
MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR GETHER...AND...NEWTOWN AT 1150
AM EST...SALVIA...AND...CENTRAL POINT AT 1155 AM EST...ELEVON...
AND...BEAZLEY AT NOON EST...CHAMPLAIN...AND...CHANCE AT 1205 PM
EST...LEEDSTOWN AT 1210 PM EST.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3816 7712 3816 7707 3809 7703 3809 7702
      3811 7700 3809 7698 3808 7695 3792 7690
      3758 7761 3787 7761 3817 7719 3817 7715

SCALORA
Local storm report, Feb 21, 12:00 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1200 PM EST FRI FEB 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     TSTM WND DMG     3 NW DIAMOND GROVE      36.74N  77.98W
02/21/2014                   BRUNSWICK          VA   911 CALL CENTER

            TREES DOWN

1140 AM     TSTM WND DMG     2 W WESSON              36.76N  77.90W
02/21/2014                   BRUNSWICK          VA   911 CALL CENTER

            TREES DOWN

1146 AM     TSTM WND DMG     1 NNE DOLPHIN           36.85N  77.79W
02/21/2014                   BRUNSWICK          VA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER AKQ1400589 AKQ1400590 AKQ1400591

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 10:17 AM ESTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more43 min
Feb 21, 11:02 AM ESTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Lunenburg, Mecklenburg, Nottoway58 min
Feb 21, 11:28 AM ESTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Mecklenburg, Southampton, Sussex and 1 more32 min
Feb 21, 11:39 AM ESTSevere Thunderstorm WarningAKQAmelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Hanover and 8 more36 min
Feb 21, 11:41 AM ESTSpecial Weather StatementAKQCaroline, Essex, Hanover34 min
Feb 21, 11:59 AM ESTSevere Thunderstorm WarningAKQBrunswick, Charles City, Dinwiddie, Greensville, Isle of Wight, Prince George and 4 more46 min
Feb 21, 12:04 PM ESTTornado WarningAKQDinwiddie, Prince George, Surry, Sussex26 min
Feb 21, 12:13 PM ESTSevere Thunderstorm WarningAKQCharles City, Essex, Hanover, Henrico, James City, King and Queen and 9 more32 min
Feb 21, 12:25 PM ESTSpecial Weather StatementAKQCity of Franklin65 min
Feb 21, 12:32 PM ESTSpecial Marine WarningAKQ58 min
Feb 21, 12:37 PM ESTSpecial Marine WarningAKQ113 min
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningAKQCharles City, Gloucester, Isle of Wight, James City, King and Queen, Lancaster and 10 more47 min
Feb 21, 1:13 PM ESTSpecial Weather StatementAKQCity of Chesapeake, City of Franklin, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk and 1 more62 min
Feb 21, 1:30 PM ESTSevere Thunderstorm WarningAKQAccomack, Northampton45 min
Feb 21, 1:53 PM ESTSpecial Marine WarningAKQ82 min
Feb 21, 1:54 PM ESTSevere Thunderstorm WarningAKQCity of Chesapeake36 min
Feb 21, 1:58 PM ESTSpecial Marine WarningAKQ77 min
Feb 21, 2:28 PM ESTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min

Nearby

Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.